Optimal Convergence Rates in Time-Fractional Discretisations: The L1, ¯L1 and Alikhanov Schemes
Year: 2022
East Asian Journal on Applied Mathematics, Vol. 12 (2022), Iss. 3 : pp. 503–520
Abstract
Consider the discretisation of the initial-value problem Dαu(t)=f(t) for 0<t≤T with u(0)=u0 , where Dαu(t) is a Caputo derivative of order α∈(0,1), using the L1 scheme on a graded mesh with N points. It is well known that one can prove the maximum nodal error in the computed solution is at most O(N−min{rα,2−α}), where r≥1 is the mesh grading parameter (r=1 generates a uniform mesh). Numerical experiments indicate that this error bound is sharp, but no proof of its sharpness has been given. In the present paper the sharpness of this bound is proved, and the sharpness of the analogous nodal error bounds for the ¯L1 and Alikhanov schemes will also be proved, using modifications of the L1 analysis.
You do not have full access to this article.
Already a Subscriber? Sign in as an individual or via your institution
Journal Article Details
Publisher Name: Global Science Press
Language: English
DOI: https://doi.org/10.4208/eajam.290621.220921
East Asian Journal on Applied Mathematics, Vol. 12 (2022), Iss. 3 : pp. 503–520
Published online: 2022-01
AMS Subject Headings:
Copyright: COPYRIGHT: © Global Science Press
Pages: 18
Keywords: L1 scheme ¯L1 scheme Alikhanov scheme optimal convergence rate.
-
A transformed L1 Legendre-Galerkin spectral method for time fractional Fokker-Planck equations
Huang, Diandian | Huang, Xin | Qin, Tingting | Zhou, YongtaoNetworks and Heterogeneous Media, Vol. 18 (2023), Iss. 2 P.799
https://doi.org/10.3934/nhm.2023034 [Citations: 3] -
A Quasilinearization Approach for Identification Control Vectors in Fractional-Order Nonlinear Systems
Koleva, Miglena N. | Vulkov, Lubin G.Fractal and Fractional, Vol. 8 (2024), Iss. 4 P.196
https://doi.org/10.3390/fractalfract8040196 [Citations: 1] -
An α-robust error analysis of the L1‾ scheme for time-fractional integro-differential initial-boundary value problems
Zhou, Yongtao | Qin, Hongyu | Stynes, MartinComputers & Mathematics with Applications, Vol. 162 (2024), Iss. P.196
https://doi.org/10.1016/j.camwa.2024.03.015 [Citations: 0] -
A second-order difference scheme for the nonlinear time-fractional diffusion-wave equation with generalized memory kernel in the presence of time delay
Alikhanov, Anatoly A. | Asl, Mohammad Shahbazi | Huang, Chengming | Khibiev, AslanbekJournal of Computational and Applied Mathematics, Vol. 438 (2024), Iss. P.115515
https://doi.org/10.1016/j.cam.2023.115515 [Citations: 14] -
Sharp error estimates for spatial-temporal finite difference approximations to fractional sub-diffusion equation without regularity assumption on the exact solution
Nie, Daxin | Sun, Jing | Deng, WeihuaFractional Calculus and Applied Analysis, Vol. 26 (2023), Iss. 3 P.1421
https://doi.org/10.1007/s13540-023-00162-3 [Citations: 1] -
A second order non-uniform IMEX-Alikhanov-FEM for time-fractional PDEs and PIDEs with time-dependent coefficients
Tomar, Aditi | Tripathi, Lok Pati | Pani, Amiya KumarNumerical Algorithms, Vol. (2025), Iss.
https://doi.org/10.1007/s11075-025-02029-5 [Citations: 0] -
Collocation-based numerical simulation of multi-dimensional nonlinear time-fractional Schrödinger equations
Huang, Rong | Weng, Zhifeng | Yuan, JianhuaComputers & Mathematics with Applications, Vol. 183 (2025), Iss. P.214
https://doi.org/10.1016/j.camwa.2025.02.002 [Citations: 0] -
Second-order error analysis of a corrected average finite difference scheme for time-fractional Cable equations with nonsmooth solutions
Zhou, Yongtao | Xu, WeiMathematics and Computers in Simulation, Vol. 226 (2024), Iss. P.631
https://doi.org/10.1016/j.matcom.2024.07.029 [Citations: 0] -
A New Approach to Shooting Methods for Terminal Value Problems of Fractional Differential Equations
Diethelm, Kai | Uhlig, FrankJournal of Scientific Computing, Vol. 97 (2023), Iss. 2
https://doi.org/10.1007/s10915-023-02361-9 [Citations: 4] -
Dissipativity and contractivity of the second-order averaged L1 method for fractional Volterra functional differential equations
Yang, Yin | Xiao, AiguoNetworks and Heterogeneous Media, Vol. 18 (2023), Iss. 2 P.753
https://doi.org/10.3934/nhm.2023032 [Citations: 0]